Alert archive / New York / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 47, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 23, 2016, 5:54 PM EDT for Saratoga County, Warren County, Washington County, New York. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2016, 5:54 PM EDT (21:54 UTC)
- Expired
- Jul 23, 2016, 6:43 PM EDT
- In force
- 49 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Saratoga County, NY, Warren County, NY, Washington County, NY
The radar
The Albany radar (KENX), 74 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
361
WUUS51 KALY 232154
SVRALY
NYC091-113-115-232300-
/O.NEW.KALY.SV.W.0047.160723T2154Z-160723T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
554 PM EDT SAT JUL 23 2016
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
SOUTHWESTERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
SOUTHEASTERN WARREN COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 700 PM EDT
* AT 553 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GLENS
FALLS... MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SARATOGA SPRINGS...GLENS FALLS...HUDSON FALLS...
LAKE GEORGE VILLAGE...FORT EDWARD...CAMBRIDGE...GREENWICH...
GLENS FALLS NORTH...LAKE LUZERNE CAMPGROUND...
LAKE LUZERNE-HADLEY...LAKE LUZERNE-HADLE...WEST GLENS FALLS...
GATES...QUEENSBURY...WILTON...KINGSBURY...LEE...NORTHUMBERLAND...
SOUTH GLENS FALLS AND LAKE LUZERNE.
THIS INCLUDES INTERSTATE 87 NEAR MILE MARKER 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR LAKE GEORGE...GET AWAY FROM THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY
&&
LAT...LON 4347 7356 4317 7342 4294 7333 4294 7338
4296 7341 4296 7343 4295 7345 4294 7345
4294 7363 4342 7390
TIME...MOT...LOC 2153Z 332DEG 29KT 4330 7362
HAIL...1.00IN
WIND...60MPH
$$
BGM3 follow-up statements
912
WWUS51 KALY 232219
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
619 PM EDT SAT JUL 23 2016
NYC091-113-115-232300-
/O.CON.KALY.SV.W.0047.000000T0000Z-160723T2300Z/
SARATOGA NY-WASHINGTON NY-WARREN NY-
619 PM EDT SAT JUL 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHEASTERN SARATOGA...SOUTHWESTERN WASHINGTON AND SOUTHEASTERN
WARREN COUNTIES...
AT 618 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
GREENWICH...OR 8 MILES SOUTHWEST OF SALEM...MOVING SOUTHEAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SARATOGA SPRINGS...GLENS FALLS...HUDSON FALLS...FORT EDWARD...
CAMBRIDGE...GREENWICH...WEST GLENS FALLS...GLENS FALLS NORTH...
LAKE LUZERNE-HADLEY...GATES...WILTON...LEE...NORTHUMBERLAND...
SOUTH GLENS FALLS...EASTON...STILLWATER...SCHUYLERVILLE...VICTORY...
ARGYLE AND THE SARATOGA BATTLLEFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON
THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4335 7351 4317 7342 4294 7333 4294 7338
4296 7341 4296 7343 4295 7345 4294 7345
4294 7363 4331 7384
TIME...MOT...LOC 2218Z 332DEG 29KT 4312 7349
HAIL...1.00IN
WIND...60MPH
$$
BGM101
WWUS51 KALY 232228
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
628 PM EDT SAT JUL 23 2016
NYC091-113-232238-
/O.CAN.KALY.SV.W.0047.000000T0000Z-160723T2300Z/
SARATOGA NY-WARREN NY-
628 PM EDT SAT JUL 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SARATOGA AND
SOUTHEASTERN WARREN COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 4294 7338 4296 7341 4296 7343 4295 7345
4294 7345 4294 7363 4296 7363 4298 7362
4298 7361 4300 7361 4301 7359 4304 7359
4310 7356 4317 7342 4294 7333
TIME...MOT...LOC 2228Z 332DEG 29KT 4305 7344
$$
NYC115-232300-
/O.CON.KALY.SV.W.0047.000000T0000Z-160723T2300Z/
WASHINGTON NY-
628 PM EDT SAT JUL 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHWESTERN WASHINGTON COUNTY...
AT 628 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAMBRIDGE...OR
10 MILES SOUTHWEST OF SALEM...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CAMBRIDGE...GREENWICH...LEE...EASTON...STILLWATER...ARCHDALE...
WEST CAMBRIDGE...CRANDALL CORNERS...POST CORNERS...SOUTH CAMBRIDGE...
SOUTH EASTON...COILA...FLY SUMMIT...NORTH CAMBRIDGE...BATTENVILLE...
SPRAGUETOWN...CENTER CAMBRIDGE...MIDDLE FALLS...
BARKERS GROVE AND NORTH EASTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4294 7338 4296 7341 4296 7343 4295 7345
4294 7345 4294 7363 4296 7363 4298 7362
4298 7361 4300 7361 4301 7359 4304 7359
4310 7356 4317 7342 4294 7333
TIME...MOT...LOC 2228Z 332DEG 29KT 4305 7344
HAIL...1.00IN
WIND...60MPH
$$
KSL685
WWUS51 KALY 232243
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
643 PM EDT SAT JUL 23 2016
NYC115-232252-
/O.CAN.KALY.SV.W.0047.000000T0000Z-160723T2300Z/
WASHINGTON NY-
643 PM EDT SAT JUL 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WASHINGTON COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
MOVED OUT OF THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN
CANCELLED.
LAT...LON 4294 7338 4296 7341 4296 7343 4295 7345
4294 7345 4294 7363 4296 7363 4298 7362
4298 7361 4300 7361 4301 7359 4304 7359
4310 7356 4317 7342 4294 7333
TIME...MOT...LOC 2241Z 332DEG 29KT 4295 7337
$$
KSLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 4:16 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 23, 4:16 PM EDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Albany NY 416 PM EDT SAT JUL 23 2016 .SYNOPSIS... It will turn cooler and less humid tonight and Sunday, with high pressure building in. Very warm temperatures, increasing humidity and chances for showers and thunderstorms return for Monday as a frontal boundary approaches from the west. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Increasing coverage of thunderstorms, some borderline severe, from the western Mohawk Valley through parts of the southern Adirondacks into the Lake George area. They may graze parts of the central Mohawk Valley...northern Capital District and points east to the northern Berkshires. More organized convection associated with upper energy in northern NY and VT...building south...and some of this complex could graze parts of Warren and Washington Counties, possible parts of the southern Green Mountains later. Keeping the gusty winds and small hail indicated in the forecast through this evening for all areas. Expecting storms to pulse near severe levels every so often so stay tuned for any warnings. The question is whether the convection well to the north will maintain its strength as it heads south and east. Dry air aloft may be capping some of the convection as well as slightly less instability due to slightly lower surface dew points. Our region will be in a left exit region of an upper level cyclonically curved upper jet segment late this afternoon and early this evening. So, will see if increased upper divergence maintains/strengthens the storms as they track south and east. Once the storms exit this evening, clearing and some low level drying. Boundary layer winds do not really diminish much and even though guidance suggests winds diminishing to near calm...some light winds from time to time may prevent temperatures from cooling as much as they could. Lows tonight in the 50s to lower 60s. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... Low level ridging tracks through our region Sunday with lots of sun and light winds. The strong sunshine should help temperatures to reach the 80s to near 90. The next upper energy and associated cold front currently in the upper Mississippi Valley and approaching the Western Great Lakes, will affect our region Monday and Monday night. Guidance indicates lots of convective debris and mid/high cloud cover early Monday with weakening convection reaching the western Mohawk Valley and southwestern Adirondacks around daybreak Monday. However, west to west southwest boundary layer flow, which is downslope, and some flat upper ridging may suggest less convection and convective debris through Monday morning. Coverage of cloud cover and timing of the advance of convection will determine how much we warm Monday. Boundary layer temperatures are quite warm and again, winds from the west southwest suggest downslope and perhaps less cloud cover through Monday morning. So, temperatures should warm well into the 80s to lower 90s Monday...a little cooler in the western Mohawk valley and southern Adirondacks, where convection should arrive soonest. Coverage with the downslope boundary layer flow and relatively weak low level forcing should be scattered Monday afternoon and evening. There is a chance once again for severe weather with the forecasted instability but very similar instability as many severe weather threats we have had so far this summer. The better low level forcing may be toward daybreak Tuesday when the thermal gradient on the leading edge of the cooling and drying tracks through. So, lingering showers and thunderstorms Monday night. Dryer weather working into the region Tuesday with just minor cooling behind the cold front. Highs Tuesday in the 80s to near 90...some upper 70s northern areas. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... The upper level pattern should be mainly zonal during much of the long term portion of the forecast, with several embedded disturbances translating east within this flow. One of the stronger disturbances is expected to move east across the Great Lakes/Ohio Valley region sometime between late Thursday and Saturday. There remains uncertainty regarding its timing, with the 12Z/23 ECMWF slightly slower, and the 12Z/23 GFS and GEFS mean slightly faster. At this time, it appears that above normal temperatures and fair weather will continue through Wednesday night, with an increasing chance for showers/thunderstorms for Thursday-Saturday. Most models seem to be highlighting Friday as the best chance for more widespread showers/thunderstorms, therefore will indicate slightly higher pops on Friday. If this wave passes slowly enough and farther north, enough deep moisture may be entrained into the region to produce locally heavy yet beneficial rainfall. Otherwise, temperatures should remain above normal through the period, although trending closer to normal by Friday-Saturday due to clouds and possible showers. Humidity levels will likely increase for Thursday-Saturday. Expect daytime high temperatures to reach the 85-90 in valleys and lower 80s across higher elevations Wednesday and Thursday, with mainly lower/mid 80s in valleys and 70s across higher elevations for Friday-Saturday. Overnight lows will mainly be in the mid/upper 60s in valleys, and upper 50s to lower 60s across higher elevations, coolest across the highest elevations of the Adirondacks and southern VT. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... Isolated to scattered showers and thunderstorms are developing across a portion of the Adirondacks and Lake George Saratoga region as yet another short wave trough approaches and moves across the region. Have indicate threat for convection in KGFL and KALB TAFs with a TEMPO group for KGFL and VCSH for KALB as the better chances for storms will at KGFL. Further south, no mention of convection at this time. Outside any convection VFR conditions are expected through the evening with MVFR fog developing overnight (especially where precipitation does occur). Westerly winds will remain with gusts in the teens to lower 20s. Winds will shift more to the northwest late this afternoon. Winds will weaken in the evening becoming light and variable to calm for the overnight. Outlook... Sunday to Sunday Night: No Operational Impact. NO SIG WX. Monday: Moderate Operational Impact. Scattered SHRA...TSRA. Monday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Tuesday: No Operational Impact. NO SIG WX. Tuesday Night: No Operational Impact. NO SIG WX. Wednesday: No Operational Impact. NO SIG WX. && .FIRE WEATHER... It will turn cooler and less humid tonight and Sunday, with high pressure building in. Very warm temperatures, increasing humidity and chances for showers and thunderstorms return for Monday as a frontal boundary approaches from the west. Night time RH values tonight and Sunday night will be between 80 and 100 percent. Minimum daytime RH values will be 30 to 40 percent Monday and 40 to 60 percent Monday. Northwest winds tonight will decreasing to less than 15 mph. Winds on Sunday will be northwest at 5 to 10 mph, then shift to south and southwest at less than 15 mph Sunday night and around 15 mph Monday. && .HYDROLOGY... Scattered showers and thunderstorms are expected from the southern Adirondacks to the Capital District and southern VT through this evening with brief local downpours. Basin-average rainfall will be light due to limited coverage. Dry weather is expected tonight through Sunday, although another cold front will bring additional chances for showers and thunderstorms Monday and Monday night. Dry conditions return for Tuesday and Wednesday as high pressure builds back into the region. Flows continue to be below normal for mid to late July at many locations in the Hydro Service Area, especially our western New England counties. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...NAS NEAR TERM...NAS SHORT TERM...NAS LONG TERM...KL AVIATION...BGM FIRE WEATHER...NAS HYDROLOGY...NAS
Hazardous weather outlook, Jul 23, 4:43 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 443 PM EDT SAT JUL 23 2016 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-241100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 443 PM EDT SAT JUL 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK...EASTERN NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED INTO EARLY THIS EVENING... MAINLY FROM AROUND INTERSTATE 90 AND THE CAPITAL DISTRICT THROUGH THE NORTHERN BERKSHIRES NORTHWARD...THROUGH SOUTHERN VERMONT. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE...WITH THE MAIN THREATS BEING LARGE HAIL 1 INCH IN DIAMETER OR GREATER AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY INTO MONDAY EVENING. THERE IS A MARGINAL RISK THAT A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE. HEAT INDICES COULD APPROACH OR EXCEED 100 DEGREES ACROSS THE MID HUDSON VALLEY MONDAY AFTERNOON. SHOULD CONDITIONS BECOME MORE CERTAIN...A HEAT ADVISORY WOULD BE ISSUED. THERE IS ALSO A CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 23, 4:57 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
457 PM EDT SAT JUL 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND DMG 1 S LAKE LUZERNE 43.30N 73.84W
07/23/2016 SARATOGA NY 911 CALL CENTER
*** 1 INJ *** TREES ON RESIDENCE RESULTING IN AN INJURY
&&
EVENT NUMBER ALY1601988
BGMSpecial weather statement, Jul 23, 5:01 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 501 PM EDT SAT JUL 23 2016 NYZ039-040-047-048-232145- MONTGOMERY-SOUTHERN FULTON-SCHOHARIE-WESTERN SCHENECTADY- 501 PM EDT SAT JUL 23 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MONTGOMERY...NORTH CENTRAL SCHOHARIE...SOUTHWESTERN SCHENECTADY AND SOUTH CENTRAL FULTON COUNTIES... AT 501 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER FONDA...MOVING SOUTHEAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AMSTERDAM...GLOVERSVILLE...JOHNSTOWN...FONDA...DUANESBURG... FORT JOHNSON...TRIBES HILL...GLEN...BERKSHIRE...CHARLESTON... FULTONVILLE...ESPERANCE...SLOANSVILLE...MILLER CORNERS... SCOTCH BUSH...AURIESVILLE...BRAMAN CORNERS...YOUNG CORNERS... MARKET CORNERS AND DAVIS CORNERS. LAT...LON 4301 7449 4307 7429 4279 7405 4270 7441 TIME...MOT...LOC 2101Z 336DEG 19KT 4297 7436 KSL
Local storm report, Jul 23, 5:08 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
508 PM EDT SAT JUL 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 2 NW BELCHER 43.30N 73.41W
07/23/2016 M1.00 INCH WASHINGTON NY TRAINED SPOTTER
SPOTTER REPORT
&&
EVENT NUMBER ALY1601989
BGMSpecial weather statement, Jul 23, 5:10 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
510 PM EDT SAT JUL 23 2016
NYZ042-043-232145-
NORTHERN WASHINGTON-NORTHERN WARREN-
510 PM EDT SAT JUL 23 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON AND
NORTHEASTERN WARREN COUNTIES...
AT 509 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER HAGUE...OR 10
MILES NORTH OF WHITEHALL...MOVING SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WHITEHALL...HAGUE...HULETTS LANDING...ROGERS ROCK CAMPGROUND...
PUTNAM...HAMPTON...EAST WHITEHALL...HAMPTON FLATS...INDIAN KETTLES...
PUTNAM STATION...CLEMONS...LOW HAMPTON...DRESDEN CENTER...
GLENBURNIE...SNODY DOCK...SILVER BAY...SABBATH DAY POINT...
LOCK TWELVE MARINA...OTTENBURGS RAMP AND GRAYS CORNER.
IF YOU ARE ON OR NEAR THE NORTHERN END OF LAKE GEORGE...GET OUT OF
THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING
CAN STRIKE OUT TO 10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
LAT...LON 4376 7336 4363 7343 4362 7342 4359 7343
4357 7340 4358 7338 4362 7337 4363 7330
4360 7329 4358 7330 4357 7327 4355 7325
4351 7325 4348 7335 4372 7361 4380 7348
4380 7343
TIME...MOT...LOC 2109Z 322DEG 19KT 4371 7349
KSLSpecial weather statement, Jul 23, 5:18 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
518 PM EDT SAT JUL 23 2016
NYZ043-084-VTZ013>015-232215-
NORTHERN WASHINGTON-SOUTHERN WASHINGTON-BENNINGTON-EASTERN
WINDHAM-WESTERN WINDHAM-
518 PM EDT SAT JUL 23 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WASHINGTON...BENNINGTON
AND WINDHAM COUNTIES...
AT 517 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR COMSTOCK TO NEAR MT. TABOR TO 7
MILES EAST OF CHARLESTOWN. MOVEMENT WAS SOUTH SOUTHEAST AT 30 MPH.
WIND GUSTS OF 50 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
BENNINGTON...BRATTLEBORO...HUDSON FALLS...ARLINGTON...LONDONDERRY...
TOWNSHEND...SALEM...MANCHESTER...STRATTON...HINSDALE...
CHESTERFIELD...SHAFTSBURY...PUTNEY...GRANVILLE...HARTFORD...VERNON...
DORSET...WILMINGTON...WESTMORELAND AND CAMBRIDGE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4305 7247 4300 7244 4295 7253 4292 7252
4288 7255 4277 7252 4277 7249 4274 7247
4287 7328 4294 7328 4295 7350 4351 7361
4342 7325 4331 7324 4330 7282 4326 7282
4322 7269 4323 7244 4315 7246 4308 7244
TIME...MOT...LOC 2117Z 322DEG 45KT 4344 7346 4334 7306 4327 7228
KSLSpecial weather statement, Jul 23, 5:33 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
533 PM EDT SAT JUL 23 2016
NYZ042-043-083-084-232215-
NORTHERN WASHINGTON-NORTHERN WARREN-SOUTHERN WASHINGTON-SOUTHEAST
WARREN-
533 PM EDT SAT JUL 23 2016
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL WASHINGTON AND CENTRAL
WARREN COUNTIES...
AT 531 PM EDT...STRONG THUNDERSTORMS WERE LOCATED OVER
JOHNSBURG...OR 14 MILES NORTHWEST OF WARRENSBURG...AND NEAR
LAKE GEORGE VILLAGE MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
GLENS FALLS...HUDSON FALLS...WARRENSBURG...LAKE GEORGE VILLAGE...
FORT EDWARD...JOHNSBURG...HARTFORD...NORTH CREEK...BOLTON LANDING...
COMSTOCK...CHESTERTOWN...GLENS FALLS NORTH...QUEENSBURY...
KINGSBURY...MOUNT HOPE...BOLTON...THURMAN...LAKE GEORGE...
FORT ANN AND ARGYLE.
IF YOU ARE ON OR NEAR LAKE GEORGE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
LAT...LON 4344 7328 4323 7350 4329 7360 4331 7360
4331 7362 4362 7412 4375 7399 4376 7394
TIME...MOT...LOC 2131Z 307DEG 34KT 4365 7397
KSLThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:49 PM EDT | Special Weather Statement | ALY | Orange | 26 min |
| Jul 22, 9:30 PM EDT | Special Weather Statement | ALY | Putnam | 30 min |
| Jul 23, 1:01 PM EDT | Special Weather Statement | ALY | Fulton | 29 min |
| Jul 23, 1:31 PM EDT | Special Weather Statement | ALY | Fulton | 44 min |
| Jul 23, 2:12 PM EDT | Special Weather Statement | ALY | Schenectady | 48 min |
| Jul 23, 2:14 PM EDT | Special Weather Statement | ALY | Herkimer | 46 min |
| Jul 23, 2:44 PM EDT | Special Weather Statement | ALY | Fulton | 46 min |
| Jul 23, 3:05 PM EDT | Special Weather Statement | ALY | Herkimer | 40 min |
| Jul 23, 3:32 PM EDT | Special Weather Statement | ALY | Fulton, Saratoga | 43 min |
| Jul 23, 3:36 PM EDT | Special Weather Statement | ALY | Washington | 39 min |
| Jul 23, 3:44 PM EDT | Special Weather Statement | ALY | Saratoga | 31 min |
| Jul 23, 4:03 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren | 46 min |
| Jul 23, 4:04 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 56 min |
| Jul 23, 4:20 PM EDT | Severe Thunderstorm Warning | ALY | Fulton | 40 min |
| Jul 23, 5:01 PM EDT | Special Weather Statement | ALY | Montgomery | 44 min |
| Jul 23, 5:18 PM EDT | Special Weather Statement | ALY | Washington | 57 min |
| Jul 23, 5:22 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 53 min |
| Jul 23, 5:32 PM EDT | Areal Flood Advisory | ALY | Herkimer | 3 hr |
| Jul 23, 5:33 PM EDT | Special Weather Statement | ALY | Warren, Washington | 42 min |
| Jul 23, 5:57 PM EDT | Special Weather Statement | ALY | Schenectady | 33 min |
| Jul 23, 6:14 PM EDT | Special Weather Statement | ALY | Montgomery | 31 min |
| Jul 23, 6:30 PM EDT | Special Weather Statement | ALY | Albany, Schenectady | 30 min |
| Jul 23, 6:49 PM EDT | Special Weather Statement | ALY | Montgomery, Schoharie | 56 min |
| Jul 23, 7:20 PM EDT | Special Weather Statement | ALY | Columbia | 55 min |
Nearby
Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.